Call Us With No Obligation
(877) 446-9001
24 Hours/ 7 days a week

Contact an Attorney


captcha

Yes I agree to the Terms & Conditions

Recent Articles

Click here for more

Information about filing a Fentanyl patch lawsuit.

CDC warning to alert hospitals of overdose dangers from new designer drug acetyl fentanyl

The Centers for Disease Control and Prevention has issued a warning about the danger of a new designer drug known as acetyl fentanyl. Acetyl fentanyl is a chemical relative of fentanyl, an extremely powerful painkiller that is sold as a skin patch or as a lollipop called Actiq.

According to the CDC, health officials became aware of acetyl fentanyl after a number of deaths in Rhode Island were linked to fatal overdoses caused by the drug. Dozens of deaths among users of acetyl fentanyl have also been reported by authorities in Pennsylvania.

Acetyl fentanyl is not sold commercially and until Spring 2013 was totally unknown to health officials. But despite the limited information available about acetyl fentanyl, officials are sure about one thing: the drug is deadly. Tests have shown that acetyl fentanyl is about five times more potent than heroin, making the risk of overdose high if even a small dosing error is made by users.

The CDC has issued a warning to hospitals and other health care providers about acetyl fentanyl. The agency has advised hospitals to increase their supply of naloxone, a drug used to treat patients who suffer an opioid overdose, in order to treat patients who require treatment after suffering an overdose from acetyl fentanyl.

Tags: